Alert archive / Mississippi / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Oct 27, 2008, 10:12 AM CDT for 9 parishes in Louisiana; 47 counties in Mississippi. It took effect at Oct 27, 2008, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2008, 10:12 AM CDT (15:12 UTC)
- In effect from
- Oct 27, 2008, 11:00 AM CDT
- Expired
- Oct 27, 2008, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
All 56 counties
Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 27 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -215 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KJAN 271512 RFWJAN RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON MS 1012 AM CDT MON OCT 27 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY ACROSS NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI...... .CRITICALLY LOW RELATIVE HUMIDITY VALUES AND STRONG GUSTY WINDS WILL COMBINE WITH DRY FUELS TO INCREASE THE POTENTIAL FOR WILD FIRES TODAY OVER PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-272300- /O.NEW.KJAN.FW.W.0002.081027T1600Z-081027T2300Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1012 AM CDT MON OCT 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. IN THE WAKE OF THE DRY COLD FRONT THAT MOVED THROUGH THE REGION LAST NIGHT...CRITICALLY LOW RELATIVE HUMIDITY VALUES AND STRONG GUSTY WINDS ARE EXPECTED TODAY. SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE LIKELY WITH HIGHER GUSTS TO 30 MPH. RELATIVE HUMIDITIES WILL BE IN THE TWENTY PERCENTS TODAY WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES BELOW 25 PERCENT. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO INCREASE THE POTENTIAL FOR WILD FIRES TODAY OVER PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 22
1 follow-up statement
000 WWUS84 KJAN 272309 RFWJAN RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON MS 609 PM CDT MON OCT 27 2008 LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-280015- /O.EXP.KJAN.FW.W.0002.000000T0000Z-081027T2300Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 609 PM CDT MON OCT 27 2008 ...RED FLAG WARNING HAS EXPIRED... WINDS ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI HAVE BEGUN DISSIPATING AND WILL CONTINUE TO DO SO THROUGH THE EVENING. LIGHT WINDS HOWEVER ARE EXPECTED THROUGH THE OVERNIGHT HOURS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ 19
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Oct 27, 4:23 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Oct 27, 4:23 AM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT MON OCT 27 2008
.SHORT TERM...BRISK NORTHWEST WIND HAVE DEVELOPED ALONG AND BEHIND
THE COLD FRONT THAT IS MOVING THROUGH THE REGION. THE FRONT WILL
USHER A MUCH DRIER AND COLDER AIR MASS INTO THE AREA...AS EVIDENCED
BY DEWPOINTS IN THE TEENS INTO SERN AR. GUSTY NORTHWEST WINDS WILL
CONTINUE ACROSS THE ARKLAMISS INTO THE AFTERNOON. WITH NORTHWEST
WINDS FROM 25 TO 35KTS AT 925/850MB WIND GUSTS TO 30 MPH CAN BE
EXPECTED AT TIMES SO HAVE ISSUED A LAKE WIND ADVISORY ACROSS THE
FORECAST AREA. HAVE UNDERCUT MOS SURFACE DEWPOINTS BASED ON
CONDITIONS JUST UPSTREAM...BRINGING RELATIVE HUMIDITY VALUES INTO
THE MID 20S FOR MUCH OF THE AREA. WITH GUSTY NORTHWEST WIND ACROSS
THE REGION AND RH VALUES BELOW 25% CONDITIONS WILL REACH CRITERIA
FOR FORESTRY CONCERNS.
WILL SEE AREAS OF FROST DEVELOP IN OVERNIGHT COOLING OF THE COLD DRY
AIR MASS IN PLACE. THE PRIMARY AREAS FOR FROST WILL OCCUR OVER NRN
AND ERN ZONES. SUFFICIENT 925/850MB FLOW WILL CONTINUE OVERNIGHT TO
HAMPER OVERNIGHT COOLING ENOUGH TO LIMIT FROST DEVELOPMENT OVER
OTHER AREAS. FROST COVERAGE WILL BE MORE WIDESPREAD TOMORROW NIGHT
WHEN WIND SPEEDS TAPER OFF AS THE HIGH CENTER APPROACHES. FREEZING
TEMPERATURES ARE LIKELY WEDNESDAY MORNING...PARTICULARLY OVER NRN
AND ERN MS...AND A FREEZE WARNING WILL LIKELY BE ISSUED AS WE GET
CLOSER TO THAT PERIOD AND A MORE EXACT AREA OF FREEZING TEMPERATURES
CAN BE DETERMINED.
WITH CONTINUING COLD AIR ADVECTION THROUGH TUESDAY MOS IS
ADVERTISING COLDER AFTERNOON HIGHS TOMORROW THAN TODAY. MOS TUESDAY
TEMPS LOOK A BIT TOO COOL CONSIDERING THAT 850 MB COLD AIR ADVECTION
DECREASES AND THE COLD UPPER TROUGH LIFTS NEWD OUT OF THE AREA BY
TUESDAY MORNING. HAVE ADJUSTED MOS NUMBERS A DEGREE OR TWO WARMER
FOR TUESDAY TO LEAVE THEM AROUND THE SAME AS TODAY.
.LONG TERM...WEDNESDAY THROUGH MONDAY...QUIET WEATHER WILL CONTINUE
FOR THE ARKLAMISS REGION THROUGH THE EXTENDED. BY WEDNESDAY THE
SURFACE HIGH IS EXPECTED TO BECOME CENTERED OVER THE ARKLAMISS
REGION. THE AREA WILL SIT UNDER NW FLOW ALOFT WITH THE UPPER TROUGH
OVER THE EASTERN CONUS AND RIDGING OVER THE WESTERN CONUS. THE
SURFACE LOW WILL GRADUALLY SHIFT TO THE EAST THROUGH THE END OF THE
WORK WEEK TO PUT THE AREA UNDER WEAK SELY FLOW. A COLD FRONT IS
EXPECTED TO MOVE THROUGH THE CWFA DURING THE FRIDAY NIGHT THROUGH
SATURDAY NIGHT TIME FRAME. THIS FRONT SHOULD PRIMARILY BE A DRY
FRONT BRINGING ONLY A WIND SHIFT AND INCREASE IN CLOUD COVER THE
ARKLAMISS REGION. MOISTURE WILL BE LIMITED WITH THIS FRONT WITH
PWATS BELOW AN INCH EXPECTED. SO WITH A RATHER DRY FORECAST THROUGH
THE EXTENDED IT LEAVES MAINLY A TEMPERATURE FORECAST.
WITH THE SURFACE HIGH BEGINNING TO SLOWLY MOVE EAST TOWARD END OF
THE WORK WEEK THE AREA WILL BEGIN TO SEE A SLIGHT INCREASE IN
TEMPERATURES. HAVE REMAINED RATHER CLOSE TO MEX GUI FOR LOW
TEMPERATURES THROUGH THE EXTENDED WHICH GENERALLY GIVES 40S...WITH
VALUES IN THE 30S WEDNESDAY NIGHT WITH A STRONGER INFLUENCE FROM THE
HIGH EXPECTED...AND WARMER TEMPERATURES APPROACHING THE LOWER 50S
WHILE THE FRONT IS APPROACHING THE CWFA. HAVE ALSO REMAINED CLOSE
TO MEX GUI FOR HIGHS THROUGH THE EXTENDED. THE EXCEPTION WILL BE
FOR THURSDAY AND FRIDAY. LOWERED HIGHS A LITTLE TO LESSEN THE
DIURNAL DIFFERENCE AND TO BRING HIGHS CLOSER TO THE ENSEMBLE GUI.
TEMPERATURES WEDNESDAY WILL BE COOLER WITH 60S STILL EXPECTED...BUT
BY THURSDAY AND FRIDAY TEMPERATURES SHOULD BEGIN TO WARM INTO THE
70S AS THE HIGH SHIFTS EAST AND THE COLD FRONT BEGINS TO APPROACH
THE CWFA. UPPER 60S CAN ONCE AGAIN BE EXPECTED BY THE WEEKEND ONCE
THE NEXT FRONT MAKES IT THROUGH THE CWFA. /14/
&&
.AVIATION...GENERALLY CLEAR SKIES. GUSTY NW WINDS THROUGH THE
AFTERNOON WITH OCCASIONAL GUSTS NEAR 30 KTS.
&&
.FIRE WEATHER...LOWERED SURFACE DEWPOINTS BASED ON CONDITIONS JUST
UPSTREAM...BRINGING RELATIVE HUMIDITY VALUES INTO THE MID 20S FOR
MUCH OF THE AREA TODAY. THIS...ALONG WITH NW WINDS THAT WILL GUST
ABOVE 20 MPH AT MANY LOCATIONS. A RED FLAG WARNING MAY BE ISSUED
AFTER COORDINATION WITH FORESTRY AGENCIES.
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 36 60 33 / 0 0 0 0
MERIDIAN 59 34 60 30 / 0 0 0 0
VICKSBURG 63 37 61 34 / 0 0 0 0
HATTIESBURG 62 36 62 33 / 0 0 0 0
NATCHEZ 60 36 60 34 / 0 0 0 0
GREENVILLE 62 37 60 32 / 0 0 0 0
GREENWOOD 62 35 60 33 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>066-072>074.
LA...LAKE WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR
LAZ007>009-015-016-023>026.
AR...LAKE WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
03/14Hazardous weather outlook, Oct 27, 5:56 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 556 AM CDT MON OCT 27 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 556 AM CDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WIND CAN BE EXPECTED ACROSS THE FORECAST AREA TODAY. SUSTAINED WIND SPEEDS WILL RANGE FROM 15 TO 25 MPH WITH GUSTS FROM 30 TO 35 MPH. GUSTY NORTHWEST WIND HAS DEVELOPED IN THE WAKE OF A COLD FRONT THAT MOVED ACROSS THE FORECAST OVERNIGHT. THE STRONG GRADIENT OF PRESSURE BETWEEN THE COLD AIR MASS UPSTREAM AND WARMER AIR TO THE SOUTHEAST WILL MAINTAIN GUSTY WIND THROUGH THE AFTERNOON. WIND SPEEDS WILL DECREASE BY EARLY EVENING. LOW TEMPERATURES WILL SETTLE INTO THE MID TO UPPER 30S TONIGHT. PATCHY FROST WILL DEVELOP BY TUESDAY MORNING...PARTICULARLY OVER NORTHERN AND EASTERN ZONES AND NORMALLY COOLER AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL COOL TO THE FREEZING MARK AT MANY LOCATIONS TUESDAY NIGHT...ESPECIALLY OVER NORTHERN AND EASTERN ZONES. WIDESPREAD FROST WILL DEVELOP BY WEDNESDAY MORNING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 5:06 AM CDT | Lake Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 12 hr |
Nearby
Red Flag Warnings in Mississippi, 2008Red Flag Warnings in Louisiana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.